What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 31, 1:16 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 31, 1:16 PM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
316 PM EDT Tue Aug 31 2021
.NEAR TERM [Through Wednesday]...
As tropical storm Ida moves slowly across eastern Tennessee
tonight, the trailing band currently impacting the eastern half of
the forecast area will slowly sag south and east. This will slowly
shift the focus for heavy rain into the eastern Big Bend for the
overnight hours. Low-level wind fields are expected to weaken with
time tonight, which should lessen the threat for isolated wind
damage and tornadoes. However, training of cells could lead to
some localized flooding in the eastern Big Bend.
For Wednesday, a trough in the wake of Ida will sag across the
forecast area. Best rain chances will be along and south of the
trough, where moisture will be deepest and convergence strongest.
However, scattered showers will continue to the north of the
trough as well.
.SHORT TERM [Wednesday Night Through Thursday Night]...
Surface trough will linger across the southern half of the area
through Thursday before sliding to the south on Friday. As drier
air moves into the northern half of the area, rain chances will
diminish, with best rain chances primarily south of I-10.
.LONG TERM [Saturday Through Tuesday]...
A drier pattern is expected across the entire area from Saturday
into Sunday. An upper ridge will build over the lower Mississippi
Valley, with northerly mid-level flow pushing a drier airmass
into the region. By late Sunday into early next week, the ridge
will break down, and southerly low-level flow will begin to push
moisture back into the area, along with a return to better rain
chances.
&&
.AVIATION...
[Through 18Z Wednesday]
The air mass is very moist as Ida moves northeast across Tennessee
today. A large trailing rain band with embedded thunder is
currently stretched out along and southeast of a line from PAM to
ABY. For the TLH, ABY, and VLD terminals, it will take a few more
hours for the rain and thunder to exit. A quieter period is
expected late this afternoon and early this evening, though a
stray shower could swing out of central Alabama into the vicinity
of DHN.
Later tonight, a weaker and narrower band of showers and possible
thunder will swing across the terminals. With saturated near-
surface conditions, low clouds are possible at any of the
terminals, but have focused this mostly at the AL and GA
terminals, which should have more cloud breaks above. Some
lingering low-level wind should limit on-the-ground fog coverage,
instead keeping the low clouds stirred up into an IFR cloud deck.
&&
.MARINE...
Rain bands from Tropical Depression Ida will continue to impact
the marine areas through tonight. Gusty winds are expected within
the bands, with Small Craft Advisory winds outside the bands. Seas
will gradually subside, but will remain in the 4 to 6 foot range
overnight. Conditions will continue to gradually improve through
the next several days, with light winds and low seas expected by
this weekend.
&&
.FIRE WEATHER...
No fire weather concerns through the next several days, given the
recent and expected rainfall. Drier conditions will spread over
the region from Thursday into the weekend.
&&
.HYDROLOGY...
After some localized flooding through the day, the flooding rain
potential for the western half of the area appears to be
diminishing as the main convergent bands slide to the east.
Therefore, will cancel the Flash Flood Watch for the remainder of
the afternoon. Farther to the east, the main band will continue to
produce locally heavy rain across the southeastern Big Bend
through the overnight hours into Wednesday. At the moment, the
expected rainfall amounts of 2 to 3 inches should be manageable.
However, if rain rates are higher than anticipated across the
area, a Flash Flood Watch may be needed for Wednesday.
Today's rainfall has caused some short term rises on rivers and
streams in Walton County. However, it appears the levels will
remain below flood stage.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 91 72 91 69 / 60 40 20 20 10
Panama City 75 88 73 89 70 / 70 40 30 20 10
Dothan 72 89 69 88 66 / 60 30 10 10 0
Albany 74 89 70 90 69 / 60 30 10 10 10
Valdosta 73 88 71 89 68 / 50 40 10 20 10
Cross City 75 85 74 89 71 / 80 80 40 40 10
Apalachicola 76 86 74 87 72 / 80 60 40 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Coastal Flood Advisory until 2 PM EDT /1 PM CDT/ this afternoon
for Coastal Bay-Coastal Gulf-South Walton.
High Surf Advisory until 5 AM EDT /4 AM CDT/ Wednesday for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 10 AM CDT Wednesday for Coastal
waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal waters from Mexico Beach to Okaloosa Walton County
Line FL out 20 NM-Waters from Apalachicola to Mexico Beach
FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
Walton County Line FL from 20 to 60 NM.
Small Craft Advisory until 8 PM EDT Wednesday for Apalachee Bay
or Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM.
&&
NEAR TERM...Camp
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Camp
MARINE...Camp
FIRE WEATHER...Camp
HYDROLOGY...CampIn the hours before
Special weather statement, Aug 31, 1:15 PM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
315 PM EDT Tue Aug 31 2021
FLZ029-311930-
Lafayette FL-
315 PM EDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of southeastern
Lafayette County through 330 PM EDT...
At 314 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Obrien, or 13 miles southeast of Mayo, moving
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hatch Bend and Grady.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2985 8289 2982 8296 2982 8304 2995 8313
3003 8301 3001 8300 3001 8298 2999 8296
2996 8295 2996 8293 2989 8291 2990 8290
2988 8289 2988 8288 2986 8288
TIME...MOT...LOC 1914Z 239DEG 25KT 2992 8300
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AHLocal storm report, Aug 31, 1:27 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM MARINE TSTM WIND 17 S SAINT GEORGE ISLAN 29.42N 84.86W
08/31/2021 M40 MPH GMZ755 FL OTHER FEDERAL
C-TOWER (SGOF1) RECORDED AT 35 KT GUST.
&&
KGGSpecial weather statement, Aug 31, 1:31 PM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
331 PM EDT Tue Aug 31 2021
FLZ019-028-029-128-312100-
Inland Taylor FL-Madison FL-Coastal Taylor FL-Lafayette FL-
331 PM EDT Tue Aug 31 2021
...Strong thunderstorms will impact portions of Lafayette, Taylor and
southern Madison Counties through 500 PM EDT...
At 331 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northwest of Perry to 29 miles
southeast of St. Marks. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mayo, Madison, Perry, Lee, Pinland, Jug Island, Ebb, Buckville,
Eridu, Dekle Beach, Jack Lee Island, Foley, Salem, Perry-Foley
Airport, San Pedro Junction, Hampton Springs, Sirmans, Shady Grove,
Cedar Island and Fish Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2977 8358 2982 8371 2987 8375 2994 8388
2995 8388 3030 8381 3055 8325 3042 8322
3041 8319 3039 8317 3035 8319 3035 8321
3031 8321 3025 8325 3011 8323 3010 8318
3011 8316 3010 8312 3008 8307 2997 8296
TIME...MOT...LOC 1931Z 245DEG 29KT 3027 8370 2988 8383
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
11-MMSpecial weather statement, Aug 31, 1:50 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
350 PM EDT Tue Aug 31 2021
FLZ015-115-127-312015-
Inland Franklin FL-Coastal Wakulla FL-Coastal Franklin FL-
350 PM EDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of south central
Wakulla and eastern Franklin Counties through 415 PM EDT...
At 350 PM EDT, Doppler radar was tracking a strong thunderstorm near
Eastpoint, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carrabelle, St George Island, Eastpoint, Franklin, Carrabelle Beach,
Saint Teresa, Turkey Point, Royal Bluff, Mcintyre, High Bluff, Yent
Place, St George Island St Pk, Green Point, Lanark Village, Creels,
Curtis Mill and Hays Place.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2986 8497 3001 8466 3001 8454 3006 8451
2983 8438 2981 8449 2975 8453 2970 8463
2964 8486
TIME...MOT...LOC 1950Z 248DEG 35KT 2976 8482
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AHSpecial weather statement, Aug 31, 2:02 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
402 PM EDT Tue Aug 31 2021
FLZ028-029-034-128-134-312045-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
402 PM EDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of southern Lafayette,
Dixie and southeastern Taylor Counties through 445 PM EDT...
At 402 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Steinhatchee, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cross City, Steinhatchee, Tennille, Fish Creek, Shamrock, Howell
Place, Clara, Cross City Airport, Old Town, Guaranto Springs, Jena,
Fletcher Springs, Hines, Jonesboro, Grady, Hatch Bend, Eugene,
Fletcher and Fanning Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2983 8289 2981 8293 2980 8292 2976 8295
2972 8295 2972 8296 2970 8294 2970 8296
2961 8297 2958 8295 2959 8294 2956 8295
2946 8344 2960 8349 2979 8360 2999 8296
2995 8292 2989 8292 2988 8288
TIME...MOT...LOC 2002Z 245DEG 37KT 2967 8350
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
11-MMSpecial weather statement, Aug 31, 2:58 PM CST, 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
358 PM CDT Tue Aug 31 2021
ALZ067>069-312130-
Henry AL-Geneva AL-Houston AL-
358 PM CDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of southwestern Henry,
northeastern Geneva and northern Houston Counties through 430 PM
CDT...
At 358 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taylor, or near Dothan, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Headland, Dothan, Taylor, Midland City, Kinsey, Ashford, Cowarts,
Webb, Malvern, Avon, Hollis Dairy Road, Green Acres, Sigma, Pearce,
Enon, Kelly Springs, Barber, Pleasant Plains, Headland Municipal A/P
and Light.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3121 8514 3113 8552 3123 8558 3125 8554
3124 8549 3128 8548 3129 8548 3129 8542
3133 8542 3141 8528
TIME...MOT...LOC 2058Z 243DEG 24KT 3121 8548
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
11-MM